Alert archive / Delaware / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 125, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 22, 2003, 6:55 PM EDT for New Castle County, Delaware. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2003, 6:55 PM EDT (22:55 UTC)
- Expired
- Aug 22, 2003, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
County New Castle County, DE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPHI 222255 SVRPHI DEC003-222330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 655 PM EDT FRI AUG 22 2003 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NEW CASTLE COUNTY IN NORTHERN DELAWARE. * UNTIL 730 PM EDT. * AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... 5 MILES NORTHWEST OF STANTON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STANTON AT 700 PM. ELSMERE...NEWPORT...TALLEYVILLE AT 705 PM. WILMINGTON...WILMINGTON MANOR...NEW CASTLE AT 710 PM. BELLEFONTE AT 715 PM. HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 55 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATION...OR YOUR CABLE TELEVISION OUTLET. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY EVENING FOR NORTHERN DELAWARE AND NORTHEASTERN MARYLAND AND NORTHWESTERN NEW JERSEY AND SOUTHEASTERN PENNSYLVANIA. $$ LAT...LON 3984 7566 3972 7579 3963 7560 3979 7544 AMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:00 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 22, 3:00 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EDT FRI AUG 22 2003 CDFNT IS SET TO MOV THRU THE CWA THIS EVE NW/ARND OR A BIT AFTER MIDNITE SE...INGREDIENTS HAVE BEEN PREV DISCUSSED AND CONVTN IS IN THE PROCESS OF FORMING...BEST ACTIVITY WAS JUST N OF OUR AREA AT 230 PM. FIRST PD WL DEAL WITH THE END GAME AS SVR TSTM WATCH IS IN PLACE FOR ALL OF THE CWA. WL LEAVE IN A REST OF THE AFTN PD FOR THE NWRN ZONES...FIGURING THE STG TSTMS WL REDUCE TO SCT SHWRS BY ABOUT DARK ...AND END OF WATCH...THERE. OVR CNTRL AND SRN ZONES WL CONT WITH THE PROGRAM AS PREV...WITH CHC SVR TSTMS INTO THE EVE...TIL ARND MIDN SRN ZONES...WITH SHWRS ENDING A FEW HRS THRFTR. LESS UNCOMFORTABLE AIRMASS WL MOVE OVR THE REGION LATE TNGT AND SAT...WITH CLDS GRDLY DCRSG FM NW TO SE OVRNGT AND SAT MRNG. NO WX IN GRIDS AFT LATE TNGT...UNTIL NEXT FNT WHICH MRF AND EXTDD GUID SHOW MOVG THRU THE CWA WED. I GUESS THERE/S A QUESTION AS TO WHETHER THERE/LL BE ENUF MSTR/INSTABY TO SET OFF MUCH CONVTN WED...AND AS FNT STALLS TO OUR S AND E THU AND FRI WITH WAVES RIDING NE ALG IT...EXTDD GUID PAINTS SOME POPS FOR US...SO WE/LL INCLUDE A SLGT CHC OF AFTN/EVE RW/TRW...THINKING ANY PCPN MAY BE DIURNALLY MODULATED. TEMPS...MOS GUIDANCE IS CLOSE AND WAS ACCEPTED WITH MINOR MODIFICATIONS DAY TO DAY. ALTHO GRADIENT INCRSES A BIT SAT INTO SAT NITE...WL LEAVE WAVES BLO 5 FT...SO NO SCA AT THIS TIME. MPO 56 76 48 74 / 50 0 0 0 ABE 61 83 53 78 / 50 0 0 0 RDG 63 84 54 80 / 50 0 0 0 PHL 68 85 60 82 / 50 0 0 0 12N 60 81 52 78 / 50 0 0 0 SMQ 64 84 55 80 / 50 0 0 0 TTN 66 84 56 81 / 50 0 0 0 MIV 66 83 55 80 / 50 10 0 0 ACY 68 81 62 79 / 50 10 0 0 ILG 67 83 58 81 / 50 0 0 0 DOV 68 83 59 79 / 50 10 0 0 GED 68 83 58 80 / 50 10 0 0 ESN 69 83 60 79 / 50 10 0 0 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE.
Hazardous weather outlook, Aug 22, 5:45 AM EDT, 13 hours 10 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-221130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 545 AM EDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE, AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AN EXCESSIVE HEAT ADVISORY IS IN EFFECT FOR HIGHLY URBANIZED AREAS IN AND AROUND PHILADELPHIA FOR TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY FOR THIS AFTERNOON AND THIS EVENING. IOVINO
In the hours before
Special weather statement, Aug 22, 2:01 PM EDT, 4 hours 54 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-230000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 201 PM EDT FRI AUG 22 2003 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 800 PM THIS EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 800 PM THIS EVENING. AN APPROACHING COLD FRONT IS WEDGING OUR HOT AND HUMID AIR UPWARD. THIS IS RESULTING IN SHOWERS AND THUNDERSTORMS. THE THUNDERSTORMS COULD BE ACCOMPANIED BY STRONG WINDS ...FLOODING-TYPE RAINS...HAIL...AND FREQUENT LIGHTNING. THE SEVERE THUNDERSTORMS COULD OCCUR ANYWHERE IN OUR AREA WITH NO FAVORED LOCATION. THE THUNDERSTORM THREAT WILL DIMINISH LATE THIS AFTERNOON FROM THE POCONOS AND NORTHWEST NEW JERSEY AND WORK SOUTHEASTWARD THROUGH THE EVENING HOURS. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE. MARINERS AND BATHERS ARE ADVISED TO KEEP AN EYE TO THE WESTERN SKY AND GIVE YOURSELF ENOUGH TIME TO REACH SAFE SHELTER. AFTER THE FRONT MOVES THROUGH THE REGION...A PERIOD OF COOLER... DRIER AND MORE PLEASANT WEATHER IS IN STORE FOR THE WEEKEND AND EARLY NEXT WEEK. KRUZDLO
Nearby
Severe Thunderstorm Warnings in Delaware, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.